Volume 21, issue 5 (2021)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 5, 2141–2676
Issue 4, 1595–2140
Issue 3, 1075–1593
Issue 2, 543–1074
Issue 1, 1–541

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
No homotopy $4$–sphere invariants using $\mathrm{ECH} = \mathrm{SWF}$

Chris Gerig

Algebraic & Geometric Topology 21 (2021) 2543–2569
Abstract

In relation to the 4–dimensional smooth Poincaré conjecture, we construct a tentative invariant of homotopy 4–spheres using embedded contact homology (ECH) and Seiberg–Witten theory (SWF). But, for good reason, it is a constant value independent of the sphere, so this null result demonstrates that one should not try to use the usual theories of ECH and SWF. On the other hand, a corollary is that there always exist pseudoholomorphic curves satisfying certain constraints in (punctured) 4–spheres.

Keywords
ECH, near-symplectic, 4–sphere, Seiberg–Witten, Gromov
Mathematical Subject Classification
Primary: 53D42
Secondary: 57K41
References
Publication
Received: 13 April 2020
Revised: 11 October 2020
Accepted: 27 October 2020
Published: 31 October 2021
Authors
Chris Gerig
Mathematics Department
Harvard University
Cambridge, MA
United States